I recently saw a CAM (complementary/alternative medicine) doctor, Dr. Sulindro, for the first time. Got tired of conventional medicine not helping me.
Dr. Sulindro ordered a battery of blood and urine tests, checking for all sorts of nutrients, toxins, hormones, .. Well we may have an explanation for my pain/fatigue. My DHEA level is _very_ low. So is my human growth hormone and testosterone. We started me on DHEA, first dose was this morning.
It kinda pisses me off that none of my regular doctors ever checked hormones besides TSH, which in my case happens to be normal.
I hope this new treatment is helping you, hang in there it may take a while. It is frustrating when some conventional docs don't want to do anything but prescribe a pill. My rhuemy has always recommended some vitamins and I kind of appreciate his thinking of something else to go along with the traditional meds.
I feel a lifting of general pain and lifting of mood. My body feels made of different stuff: softer. I'm having feelings of pleasure sometimes in my body. Amazing!
Also my food cravings have disappeared. Simply disappeared. I've been eating three reasonable meals per day and no snacks.
My attitude toward diet has changed. I don't know how a medicine changes my _attitude_, but I find myself _wanting_ healthy food. Cooking vegetables with love.
We can't draw too many conclusions because I just started the supplements. I'm having one side-effect which is disturbed sleep (insomnia and hyper-vivid dreams). I read that the chromium can cause that, so I'm thinking of dropping the evening dose (I'll ask the MD).
I'm also having some constipation from the calcium I'm taking.
Also, I'm a little concerned about other side effects. DHEA can cause an increase in estrogen in men. It hasn't been well tested. Nothing is known about how it affects risk for cancer or heart disease.
Another form of chromium on the market (chromium pincolate) is known to cause cancer in laboratory rats and mice (at very high doses). There have been no significant tests on chromium polynicotate.